Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 261, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2025, 6:08 PM CDT for Terrell County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2025, 6:08 PM CDT (23:08 UTC)
- Expired
- May 25, 2025, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:31 PM CDT, 3 hours 37 minutes earlier. Its key messages:
- Updated at 225 PM CDT Sun May 25 2025
- Above normal temperatures continue today and Monday with a low (10- 30%) chance of afternoon thunderstorms across the Permian Basin and Lower Trans Pecos. A few of these thunderstorms could be severe with a threat of large hail and damaging winds.
- A cold front moves through the region on Tuesday. Below normal temperatures and a medium (30-60%) chance of thunderstorms can be expected across much of the region each day throughout the week.
- Total rainfall amounts could reach 0.5" to 1.5" for many locations with higher totals where the heaviest thunderstorms track by next weekend.
Area forecast discussion, May 25, 2:31 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Sun May 25 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 225 PM CDT Sun May 25 2025 - Above normal temperatures continue today and Monday with a low (10- 30%) chance of afternoon thunderstorms across the Permian Basin and Lower Trans Pecos. A few of these thunderstorms could be severe with a threat of large hail and damaging winds. - A cold front moves through the region on Tuesday. Below normal temperatures and a medium (30-60%) chance of thunderstorms can be expected across much of the region each day throughout the week. - Total rainfall amounts could reach 0.5" to 1.5" for many locations with higher totals where the heaviest thunderstorms track by next weekend. && .SHORT TERM... (This afternoon through Monday night) Issued at 225 PM CDT Sun May 25 2025 The rest of this afternoon and into the evening looks very reminiscent of yesterday's setup. A surface low with an attached dryline and stationary front sits north of our region. The stationary front stretches across the Panhandle while the dryline spans from the Permian Basin down to just east of the Big Bend. Later today, showers and thunderstorms are forecast to develop near the dryline. Rain chances range from 10%-30% and the highest odds are over the eastern half of the Permian Basin. A few of these storms will have the potential to become severe. The main threats with any severe thunderstorms that develop will be large hail and damaging winds, but the possibility of a tornado or two cannot be ruled out in the northeastern reaches of our region. Thunderstorm activity looks to taper off late this evening. Tonight, an upper-level ridge continues to gradually slide eastward and a trough begins to approach from the west. This system sets the stage for a cooler and wetter weather pattern that brings nearly daily rain chances to our region over the course of the week. A cold front noses its way into portions of our northern counties, dropping morning lows into the mid 50s for a few, while almost everyone else slips into the 60s. Monday, cooler air behind the slowly moving front and lowering geopotential heights result in highs in the 80s over our northern tier counties and mountains, 90s for most, and low 100s along the Rio Grande. By the afternoon/evening, the dryline is forecast to stretch from the Permian Basin down toward just east of the Big Bend and serve as the focus for shower and thunderstorm development. Ahead of the dryline, mid-level lapse rates >7 C/km, 0-6 km shear between 30-45 kts, and surface CAPE >1000 J/kg, favoring multicellular storm structures, along with a few supercells. At present, the main threats with any severe storms will be large hail, damaging winds, and an isolated tornado or two. The greatest potential for severe thunderstorm development will be over the eastern Permian Basin. However, rain chances through the evening hours remain relatively low (10%-20%) over our eastern counties. Monday night, thunderstorms will track east and southeast of our area. Otherwise, Tuesday morning lows dip into the 50s in some of our northern counties and the mountains, 60s are forecast for most other locations. && .LONG TERM... (Tuesday through Saturday) Issued at 225 PM CDT Sun May 25 2025 The weather pattern from Tuesday onward appears to remain cooler and wetter until at least next weekend. Generally, a large upper-level low pressure will remain centered over the Great Lakes region with a broad trough and upper-level low holding steady to the west of our region. At the surface, the result of these features keeps surface lee troughing and cyclogenesis in place across the southern Great Plains with a quasi-stationary boundary draped across the region. Each day, below normal afternoon temperatures in the 80s for most are anticipated with any 90s to low 100s confined to the Rio Grande Valley. Mornings remain near to above normal with a moist airmass in place only allowing temperatures to fall into the 60s for most. Each afternoon and evening, showers and thunderstorms are expected across the bulk of the region. Many locations see a medium (30-60%) chance of precipitation each day, especially nearest the Davis Mountains. This precipitation is driven by a combination of weak disturbances lifting out of northern Mexico, upslope flow over the higher terrain of West Texas and Southeast New Mexico, and any remnant frontal or outflow boundaries draped over the area. By the end of this week and into this weekend, many locations will have likely received upwards of an inch of rainfall where thunderstorms have tracked over multiple days. A few locations may receive higher amounts where the most repeated and heaviest thunderstorms track. Severe weather may be a threat with thunderstorm activity as sufficient shear and instability is expected to be in place. This will need to be monitored as each day draws near. Regardless, much needed rainfall appears likely. -Chehak && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Sun May 25 2025 VFR conditions are expected at most sites today, but a few showers and thunderstorms look to develop later this afternoon and evening. Gusty winds will be possible in the vicinity of thunderstorms, but exact location and timing remains uncertain. A cold front overnight means winds gain a northerly component. Some sites may see MVFR conditions behind the front. && .FIRE WEATHER... Issued at 225 PM CDT Sun May 25 2025 Elevated fire weather has developed this afternoon from the Sacramento Foothills south to the Marfa Plateau. This is mainly the result of single digit minimum relative humidities and peak afternoon winds approaching 20 mph. A Rangeland Fire Danger Statement remains in effect for these locations through this evening. ERCs are relatively high across western portions of the area, largely above the 75th percentile. Recovery remains poor west of the Pecos River tonight with similar fire weather concerns Monday afternoon. A cold front moves through the region on Tuesday. Better moisture and daily rainfall chances keep fire weather concerns very low. There will remain a low chance of lightning starts over drier fuels during this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 66 87 63 81 / 30 10 10 10 Carlsbad 63 92 60 87 / 0 0 0 10 Dryden 72 102 71 92 / 10 0 10 40 Fort Stockton 67 95 64 88 / 0 0 0 30 Guadalupe Pass 61 84 59 81 / 0 0 0 20 Hobbs 59 88 58 84 / 10 10 10 10 Marfa 58 88 55 86 / 0 0 0 30 Midland Intl Airport 67 90 64 83 / 10 10 10 10 Odessa 66 90 63 83 / 10 0 10 10 Wink 63 93 63 87 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....91 AVIATION...95
In the hours before
Special weather statement, May 25, 4:26 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
426 PM CDT Sun May 25 2025
TXZ047-048-252215-
Scurry TX-Borden TX-
426 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SCURRY AND EASTERN
BORDEN COUNTIES THROUGH 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
J B Thomas Reservoir, or 15 miles southeast of Gail, moving north at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fluvanna, J B Thomas Reservoir, and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3253 10113 3255 10143 3296 10141 3296 10117
3297 10105 3297 10100
TIME...MOT...LOC 2126Z 191DEG 15KT 3260 10128
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91Special weather statement, May 25, 5:49 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM CDT Sun May 25 2025
TXZ052-063-252330-
Glasscock TX-Howard TX-
549 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GLASSCOCK AND SOUTHERN
HOWARD COUNTIES THROUGH 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Garden City, moving north at 35
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Spring, Garden City, Coahoma, Forsan, Sand Springs, Lomax, Big
Spring Country Club, Big Spring McMahon-Wrinkle Airpark, Saint
Lawrence, and Elbow.
This includes Interstate 20 between mile markers 167 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 10147 3170 10164 3225 10165 3236 10118
TIME...MOT...LOC 2249Z 200DEG 31KT 3177 10153
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 45 min |
| May 24, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 44 min |
| May 24, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 38 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 47 min |
| May 24, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward | 21 min |
| May 24, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 43 min |
| May 24, 8:43 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 30 min |
| May 24, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 51 min |
| May 24, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 27 min |
| May 25, 4:26 PM CDT | Special Weather Statement | MAF | Borden | 49 min |
| May 25, 5:49 PM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| May 25, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 57 min |
| May 25, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 54 min |
| May 25, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 62 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.